Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 32, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 15, 2011, 4:08 PM EDT. It took effect at Apr 16, 2011, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 4:08 PM EDT (20:08 UTC)
- In effect from
- Apr 16, 2011, 6:00 AM EDT
- Expired
- Apr 16, 2011, 7:49 PM EDT
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
755 WHUS72 KCHS 152008 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT FRI APR 15 2011 AMZ354-160600- /O.NEW.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 408 PM EDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-350-352-374-160600- /O.NEW.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 408 PM EDT FRI APR 15 2011 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING OF GALES: 8 AM UNTIL 5 PM EDT SATURDAY. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES POSSIBLE. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR VERY HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS SATURDAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT \ SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
7 follow-up statements
308 WHUS72 KCHS 152020 CCA MWWCHS URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT FRI APR 15 2011 AMZ354-160630- /O.NEW.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 420 PM EDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-350-352-374-160630- /O.COR.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 420 PM EDT FRI APR 15 2011 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * TIMING OF GALES: 8 AM UNTIL 5 PM EDT SATURDAY. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES POSSIBLE. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR VERY HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS SATURDAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$
676 WHUS72 KCHS 160208 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1008 PM EDT FRI APR 15 2011 AMZ354-161015- /O.CON.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1008 PM EDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-350-352-374-161015- /O.CON.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1008 PM EDT FRI APR 15 2011 ...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT SATURDAY THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT SATURDAY THROUGH SATURDAY AFTERNOON. * TIMING OF GALES: 8 AM UNTIL 5 PM EDT SATURDAY. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES POSSIBLE. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR VERY HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS SATURDAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT...INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS NOW. && $$ 33
700 WHUS72 KCHS 160752 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 352 AM EDT SAT APR 16 2011 AMZ330-350-352-374-161600- /O.UPG.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/ /O.NEW.KCHS.GL.W.0007.110416T1000Z-110416T2200Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 352 AM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT...INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ354-161600- /O.CON.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 352 AM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
048 WHUS72 KCHS 161355 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 955 AM EDT SAT APR 16 2011 AMZ330-350-352-374-162200- /O.CON.KCHS.GL.W.0007.000000T0000Z-110416T2200Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 955 AM EDT SAT APR 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ354-162200- /O.CON.KCHS.SC.Y.0032.000000T0000Z-110416T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 955 AM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
427 WHUS72 KCHS 161925 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT SAT APR 16 2011 AMZ330-350-352-374-162200- /O.CON.KCHS.GL.W.0007.000000T0000Z-110416T2200Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 325 PM EDT SAT APR 16 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ354-162200- /O.CON.KCHS.SC.Y.0032.000000T0000Z-110416T2200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 325 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHUS72 KCHS 162050 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 450 PM EDT SAT APR 16 2011 AMZ330-350-352-374-170000- /O.EXT.KCHS.GL.W.0007.000000T0000Z-110417T0000Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 450 PM EDT SAT APR 16 2011 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING. * WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES. * SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET IN THE CHARLESTON HARBOR. * IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ354-170300- /O.EXT.KCHS.SC.Y.0032.000000T0000Z-110417T0300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 450 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
707 WHUS72 KCHS 162349 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 749 PM EDT SAT APR 16 2011 AMZ330-350-352-374-170300- /O.EXP.KCHS.GL.W.0007.000000T0000Z-110417T0000Z/ /O.NEW.KCHS.SC.Y.0033.110417T0000Z-110417T0300Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 749 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-170100- /O.CAN.KCHS.SC.Y.0032.000000T0000Z-110417T0300Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 749 PM EDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 2:02 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 15, 2:02 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 202 PM EDT FRI APR 15 2011 .SYNOPSIS... HIGH PRESSURE WILL PREVAIL THROUGH TODAY. A WEAK WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT...FOLLOWED BY THE PASSAGE OF A COLD FRONT LATE SATURDAY. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION INTO LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONGOING FORECAST IS IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS WILL BE MADE FOR THE EARLY AFTERNOON UPDATE. STRATOCUMULUS MOVING ONSHORE REMAINS VOID OF ANY NOTABLE RETURNS ON RADAR...SO CONTINUE TO ANTICIPATED RAIN FREE CONDITIONS THROUGH THE REMAINDER OF THE DAY. TEMPERATURES REMAIN ON TRACK TO TOP OUT IN THE UPPER 70S TO LOWER 80S AWAY FROM THE COAST. UPDATE OUT SHORTLY. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... A CLOSED UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY TONIGHT AS SURFACE HIGH PRESSURE SHIFTS EAST ACROSS NEW ENGLAND. THIS WILL ALLOW A WARM FRONT TO LIFT ACROSS THE AREA TONIGHT. THERE WILL BE A SLIGHT OR LOW CHANCE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS SOUTH OF THE SAVANNAH RIVER THIS EVENING WITH THE FRONT. THE FOCUS FOR SHOWERS/ THUNDERSTORMS WILL THEN SHIFT TO SOUTHEAST SOUTH CAROLINA AFTER MIDNIGHT...ESPECIALLY THE CHARLESTON TRI-COUNTY AREA...DUE TO THE PRESENCE OF DEEPER MOISTURE AND STRONGER FORCING FOR ASCENT. ABUNDANT CLOUD COVER...AN ONSHORE FLOW WITHIN A WELL MIXED BOUNDARY LAYER AND DEVELOPING WARM AIR ADVECTION ALOFT WILL KEEP LOWS IN THE LOWER TO MID 60S TONIGHT. A COLD FRONT WILL BE APPROACHING FROM THE WEST SATURDAY AS AN UPPER CLOSED LOW WEAKENS/BECOMES NEGATIVELY TILTED AS IT PUSHES INTO THE GREAT LAKES REGION. GOOD FORCING FOR ASCENT AHEAD OF THESE FEATURES ALONG WITH ADDITIONAL FORCING FROM AN UPPER JET WILL HELP DRIVE A LINE OF SHOWERS AND TSTMS THROUGH OUR FORECAST AREA ALONG/AHEAD OF THE SURFACE COLD FRONT. RAIN CHANCES LOOK TO INCREASE THROUGH THE DAY WITH THE BEST CHANCES ACROSS SOUTHERN SC WHICH WILL BE CLOSER TO THE BETTER DYNAMICS. ALTHOUGH THERE COULD BE QUITE A BIT OF PRE-FRONTAL CLOUD COVER...MODELS ARE INDICATING ABOUT 1500-2000 J/KG OF SURFACE BASED CAPE...SO THERE IS A CONCERN FOR STRONG TO SEVERE STORMS GIVEN THE STRONG LOW-LEVEL WIND FIELDS EXPECTED TO BE IN PLACE. THE SPC HAS OUTLINED THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE STORMS AND WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HAZARDOUS WEATHER OUTLOOK /HWO/. CANNOT RULE OUT WINDS STRONG ENOUGH TO WARRANT A WIND ADVISORY...ESPECIALLY ACROSS THE CHARLESTON TRI-COUNTY AREA AND WILL ALSO MENTION THIS IN THE HWO. RAIN CHANCES WILL DIMINISH SATURDAY EVENING AS THE FRONT PUSHES OFFSHORE WITH DRY WEATHER RETURNING UNDER HIGH PRESSURE THROUGH MONDAY. LAKE WINDS...A 40-45 KT LOW LEVEL JET WILL CROSS THE AREA IN ADVANCE OF A COLD FRONT SATURDAY. DEPENDENT ON THE AMOUNT OF MIXING THAT TAKES PLACE WE WILL MOST LIKELY SEE A LAKE WIND ADVISORY ON LAKE MOULTRIE. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH THE LONG TERM PERIOD...WITH UPPER LEVEL RIDGING BUILDING CONSIDERABLY OVER THE SOUTHEAST STATES AND WESTERN ATLANTIC TOWARD THE MIDDLE OF NEXT WEEK. STRONG SUBSIDENCE WILL GENERALLY KEEP RAIN-FREE CONDITIONS IN PLACE...HOWEVER A STRENGTHENING RETURN FLOW TOWARD THE END OF THE FORECAST PERIOD COULD RESULT IN ISOLATED DIURNAL CONVECTION WITH PROBABILITIES TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME. TEMPERATURES WILL BE ON A WARMING TREND THROUGH THE PERIOD...WITH THE POTENTIAL TO BECOME WELL ABOVE NORMAL BY THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. SHOULD SEE CONDITIONS DROP TO MVFR LEVELS ALONG WITH THE POTENTIAL FOR SHOWERS FOR ROUGHLY A 4 HOUR PERIOD BETWEEN MIDNIGHT AND DAYBREAK SATURDAY AS A WARM FRONT PROGRESSES NORTHWARD THROUGH THE LOCAL AREA. MVFR CIGS MAY CONTINUE THROUGH MID-MORNING SATURDAY...BEFORE CONDITIONS IMPROVE TO VFR LEVELS THROUGH THE EARLY AFTERNOON HOURS. GUSTY SURFACE WINDS WILL ALSO IMPACT THE TERMINALS FROM MID MORNING SATURDAY RIGHT THROUGH THE AFTERNOON HOURS...AS A STRONG COLD FRONT APPROACHES FROM THE WEST. FREQUENT GUSTS OF 30 TO 35 KNOTS ARE EXPECTED...WITH ISOLATED HIGHER GUSTS POSSIBLE. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE INTO SATURDAY EVENING...WITH THE HIGHEST PROBABILITIES OF SUB-VFR WEATHER EXPECTED IN AFTERNOON/EARLY EVENING IN ASSOCIATION WITH SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT. GUSTY SURFACE WINDS ARE ALSO EXPECTED THROUGH SATURDAY AFTERNOON. VFR CONDITIONS ARE EXPECTED TO RETURN SATURDAY NIGHT THROUGH EARLY NEXT WEEK. && .MARINE... HIGH PRESSURE NORTH OF THE REGION WILL MAINTAIN AN ONSHORE FLOW TODAY...WITH OCCASIONAL TIGHTENING OF THE SURFACE PRESSURE GRADIENT RESULTING IN WINDS AS HIGH AS 15-20 KT AT TIMES. THE PERSISTENT ONSHORE FLOW WILL ALLOW FOR GRADUAL BUT STEADY BUILDING OF SEAS TODAY...WITH HEIGHTS EXPECTED TO REACH 3-4 FT THROUGHOUT THE WATERS BY LATE THIS AFTERNOON. A WARM FRONT WILL LIFT ACROSS THE WATERS TONIGHT...WITH SOUTHEAST WINDS VEERING SOUTH IN ITS WAKE. A STRENGTHENING LOW LEVEL JET WILL RESULT IN SOLID 15-20 KT WINDS ACROSS THE WATERS TONIGHT. SEAS WILL CONTINUE TO BUILD WITH THE FAVORABLE FETCH...AND COULD APPROACH SMALL CRAFT ADVISORY LEVELS TOWARD DAYBREAK SATURDAY OVER PORTIONS OF THE WATERS. SATURDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORIES ARE EXPECTED SATURDAY INTO SATURDAY EVENING AS A COLD FRONT PUSHES THROUGH THE AREA. VERY STRONG WINDS OFF THE SURFACE ARE EXPECTED WITH THE FRONT AND CANNOT RULE OUT GALES BUT THERE IS SOME UNCERTAINTY IN MIXING OF THESE WINDS TO THE SURFACE GIVEN THE COOLER NEARSHORE WATERS. BEYOND 20 NM...WARMER WATER TEMPERATURES SHOULD HELP LEAD TO MORE FAVORABLE MIXING AND A BETTER CHANCE OF GALES. HIGH PRESSURE THEN RETURNS SATURDAY NIGHT INTO EARLY NEXT WEEK AND NO HEADLINES ARE EXPECTED DURING THIS PERIOD. RIP CURRENTS...WITH THE APPROACH OF THE UPCOMING PERIGEE AND FULL MOON AND THEIR RESULTING ASTRONOMICAL INFLUENCES...ALONG WITH MODERATE TO STRONG SOUTHERLY WINDS...WE ARE LOOKING AT AN ENHANCED RISK OF RIP CURRENTS ALONG THE BEACHES SATURDAY. && .TIDES/COASTAL FLOODING... THE UPCOMING PERIGEAN SPRING TIDES WILL NOT BE FAR FROM LEVELS WHERE SHALLOW COASTAL FLOODING TYPICALLY OCCURS THIS WEEKEND INTO EARLY NEXT WEEK. ANY ONSHORE FLOW COULD LEAD TO EVEN HIGHER LEVELS AND WE WILL NEED TO CAREFULLY MONITOR THE SITUATION TO SEE IF ANY COASTAL FLOOD ADVISORIES WILL BE REQUIRED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 15, 3:49 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 349 AM EDT FRI APR 15 2011 GAZ117-119-139-141-SCZ048-049-051-160900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 349 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. RIP CURRENTS...THERE IS AN ELEVATED RISK FOR RIP CURRENTS ON SATURDAY GIVEN THE INCREASING ASTRONOMICAL INFLUENCES OF THE PERIGEE AND FULL MOON...AND THE POTENTIAL FOR STRONG SOUTHERLY WINDS ALONG THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-160900- CHARLESTON- 349 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. STRONG WINDS...STRONG WINDS ASSOCIATED WITH A COLD FRONT WILL AFFECT THE AREA SATURDAY INTO SATURDAY EVENING AND A WIND ADVISORY MAY EVENTUALLY BE NEEDED. RIP CURRENTS...THERE IS AN ELEVATED RISK FOR RIP CURRENTS ON SATURDAY GIVEN THE INCREASING ASTRONOMICAL INFLUENCES OF THE PERIGEE AND FULL MOON...AND THE POTENTIAL FOR STRONG SOUTHERLY WINDS ALONG THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-043-047-160900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER- 349 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-160900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 349 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED WATERSPOUT. GALES...STRONG WIND FIELDS ASSOCIATED WITH A COLD FRONT WILL AFFECT THE AREA SATURDAY INTO SATURDAY EVENING. THERE IS A SLIGHT CHANCE THAT WINDS COULD REACH GALE FORCE...MAINLY IN GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ044-045-052-160900- DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 349 AM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. STRONG WINDS...STRONG WINDS ASSOCIATED WITH A COLD FRONT WILL AFFECT THE AREA SATURDAY INTO SATURDAY EVENING AND A WIND/LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:08 PM EDT | Gale Watch | CHS | 12 hr | |
| Apr 15, 3:55 PM EDT | Wind Advisory | CHS | Berkeley, Dorchester | 28 hr |
| Apr 15, 4:00 PM EDT | Rip Current Statement | CHS | 28 hr |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.